Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Using a gel named retino ac*tretinoin. Skin has become ruff, causes burning sensation, pimple marks on skin. What is wrong?

hello doc, i am using a gel named retino ac*(tretinoin 0.025% w/w and clindamycin 1% w/w gel). i am obsevring a peeling kind of thing on my skin.., it has become ruff just the way skin becomes in winter, it is also causing a bit of burning sensation and i feel the pimple marks on my skin have increased. could u plz tel me wht's wrong,i am very much worried.
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  1024
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

You are using tretinoin and clindamycin ,,this is a combination which is very effective in acne and is very frequently prescribed by dermatologists...But the problem is that proper application of this topical medication is very important..

It has to be applied only at night

Very little amount has to be applied,,and it should not be rubbed onto the skin,,,The cream should only be touched over the affected area.

Now in your case, you have developed irritant dermatitis .

Firstly, you should stop using it for the time being.. Use a mild topical steroid like hydrocortisone over the affected areas twice a day for 4-5 days or till the time the redness and irritation subsides.And use an oil free moisturiser regularly over your face to decrease the dryness of skin,,,Also use a sunscreen (spf>26) regularly over your face before going out in the sun..

Once the irritation stops, then you can use simple clindamycin gel over your face over the acne lesions twice a day..

Hope it helps

Dr Geetika Paul
Answered: Sat, 13 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor